Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child had high fever, runny nose, calves hurt, used medication, still painful. What could be it?

My 8 year old son had a high fever, runny nose and cough for 4 days. On the 5th day, today, he woke up and was unable to bear any weight on his legs....complaining that his calves hurt terribly (a 10 on a scale of 1-10). Thinking it was dehydration, we had him drink a large bottle of gatorade and eat bananas. We saw no improvement, so after consultation with his pediatrician, we brought him to the ER. They treated him for cramps with a muscle relaxant and pain medication and sent us home....he still cannot walk and we have had to carry him. I think he has been misdiagnosed. Thoughts?
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The sudden onset of muscle weakness without any considerable pain is more likely to be due to a muscle cramp or hysteric episode. You need to consult a child psychologist who will help you in diagnosing the exact problem.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor